[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: [at-l] Ibuprofen...



As has already been pointed out, all painkillers (pain maskers?) can have 
detrimental side effects.  One thing to keep in mind is the difference 
between painkillers and inflamation reducers...

Tylenol (ie. acetominophen (sp?)) is a painkiller but does nothing to help 
the cause of the pain.

Aspirin and ibuprofen (and others) reduce swelling which in itself can 
reduce pain.  They can be hard on your stomach but it's not too hard on 
thruhikers to eat something when they take medicine  :-)  Thruhikers are 
notorious (not necessarily a good thing) for hiking through pain and with 
injuries.  If you can reduce swelling, you may be able to reduce or 
eliminate further injuries that might result by not letting whatever heal.  
This is not to say that if you can't feel pain, then you aren't injured.  
Talk with your doctor.  Pay attention to your body.  Get medical attention 
when you need it.  Take time off from the trail to heal.

Do not let the pressure of keeping up with friends force you to move on when 
you need rest.  Believe it or not, you will find that the people behind you 
are really nice, too.  :-)  And they too will enrich your hike.

Yes, I speak from personal experience.  :-)

...still an ibuprofen user who thinks of Wayah Bald with mostly positive 
emotions...

Mara
Stitches, GAME99

>From: "Kristen Kupersmith" <kkupersmith@thor24.com>
>
>Then what is the least destructive pain killer?
>
>Kristen
>
>
> > A caution about ibuprofen (aka Advil, Motrin).  "Vitamin I" can be very
> > destructive to the body.  Please read the warnings...
______________________________________________________
Get Your Private, Free Email at http://www.hotmail.com

* From the AT-L |  Need help? http://www.backcountry.net/faq.html  *

==============================================================================